Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 28, 2003, 3:08 PM EDT for Palm Beach County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 28, 2003, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WUUS52 KMFL 281908 SVRMIA FLC099-282000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT MON APR 28 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 400 PM EDT * AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOLEY LAND WILDLIFE AREA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLEY LAND WILDLIFE AREA NOW STATE ROAD 27 BY 320 PM IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2646 8082 2632 8069 2658 8025 2672 8049 .END HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:20 PM EDT, 48 minutes earlier.
Area forecast discussion, Apr 28, 2:20 PM EDT, 48 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 220 PM EDT MON APR 28 2003 CURRENTLY...LATEST SURFACE ANALYSIS FROM TAFB (12Z) AND CURRENT SATELLITE IMAGES AND SFC OBS (16Z) INDICATED A WEAK BOUNDARY ACROSS SOUTH FLORIDA WITH LIGHT SOUTH/SOUTHWEST SOUTH OF THE BOUNDARY OVER THE KEYS AND EAST FLOW FROM FLL NORTH. THERE IS HINT ALSO OF A LOW LEVEL LOW TRYING TO DEVELOP OVER THE NRN BAHAMAS ALONG THE AFOREMENTIONED BOUNDARY. THIS BOUNDARY CONTINUES NORTH OF THE BAHAMAS AS A COLD FRONT TO A SFC LOW OVER THE NW ATLANTIC. TWO LARGE HIGH PRESSURE RIDGES ARE LOCATED ON EITHER SIDE OF THIS FRONT. THE ATLANTIC RIDGE EXTENDING SW TO YUCATAN PENINSULA AND THE SECOND RIDGE OVER ERN U.S. EXTENDING SW TO TX. SHORT TERM...THE PATTERN ABOVE WILL SHIFT SLOWLY EASTWARD THROUGH WED. BUT THE WEAK LOW LVL BOUNDARY WILL REMAIN IN OUR VICINITY THROUGH THIS PERIOD. SFC WINDS SHOULD REMAIN MOSTLY LIGHT E TO SE AND THIS WILL GIVE RISE TO SEA BREEZES EVERY AFTERNOON. IT WILL BE THESE SEA BREEZES...COMBINED WITH DIURNAL HEATING...WHAT WILL DICTATE THE WX CONDITIONS NEXT FEW DAYS. WL EXPECT TO SEE AFTERNOON SHWRS/ISOLD TSTMS AS SEA BREEZES DEVELOP/MOVE INLAND AND COLLIDE OVER INTERIOR SECTIONS. ISOLATED LINGERING EVENING SHOWERS/TSTMS (REMNANTS OF AFTERNOON ACTIVITY) AND ISOLATED MORNING SHOWERS CAN ALSO BE EXPECTED OVER THE EAST COAST. TEMPERATUREWISE...CHANGES WILL BE INSIGNIFICANT WITH LOWS IN IN LOWER 70S...EXCEPT L/M 60S INTERIORS AND HIGHS IN THE M/U 80S. MARINE...WINDS SHOULD REMAIN FAIRLY LIGHT (<<15 KTS) AND SEAS <4 FEET THROUGH THE WHOLE FORECAST PERIOD. FIRE WEATHER...MEAN RH TO REMAIN WELL ABOVE 35% THROUGH THE PERIOD. EXTENDED...DURING THE EARLY PART OF THE EXTENDED GFS (MRF) DEVELOPS A LOW LEVEL LOW OVR GULF OF MEX AND THEN MOVES EASTWARD THROUGH CENTRAL/SOUTH FLORIDA THURSDAY. ALTHOUGH THIS IS ENTIRELY POSSIBLE...I THINK GFS MAY BE OVERDOING IT...SO AT THIS TIME I WILL GO MAINLY CLOSER TO CLIMO AND INDICATE ONLY SCT POPS AND WAIT TO SEE HOW GFS BEHAVES THE NEXT FEW RUNS...THIS IS MY FIRST DAY BACK. GFS THEN SHOWS A COLD FRONT MOVING ACROSS THE FORECAST AREA LATE SAT NIGHT AND EARLY SUNDAY MORNING WITH A CHANCE OF PRECIP WITH THIS SYSTEM...WITH ANOTHER FRONT MOVING TO FL PANHANDLE LATE WED NIGHT. PBI BB 070/085 071/084 072 3333 FLL BB 072/083 073/085 074 3333 MIA BB 073/085 074/085 074 3333 APF BB 071/084 070/086 073 0330 .MIA...NONE. GARCIA
Hazardous weather outlook, Apr 28, 9:00 AM EDT, 6 hours 8 minutes before
FLZ063-066>075-282000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY. ...A FEW STRONG THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON... ...AND EARLY EVENING FOR SOUTHEAST FLORIDA COAST... SEA BREEZES SHOULD ACT TO DEVELOP THUNDERSTORMS OVER THE INTERIOR DURING THE AFTERNOOON. THESE THUNDERSTORMS SHOULD MOVE EAST THROUGH THE BROWARD...MIAMI-DADE AND PALM BEACH METROPOLITANS AREAS AND INTO THE ATLANTIC BY LATE AFTERNOON. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING...SOME SMALL HAIL AND STRONG GUSTY WINDS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Apr 27, 8:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Apr 27, 9:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Apr 28, 4:55 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.